Hail, Sevier
- When
- April 3, 1:00 AM EST to 1:10 AM EST
- Where
- Sevier County, Kodak
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.967, -83.617
Penny-size hail near Kodak and Sevierville.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 2, 8:43 PM EST, 4 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 943 PM EDT SUN APR 2 2006 .DISCUSSION...WARM FRONT BRINGING SCATTERED THUNDERSTORMS THIS EVENING...A FEW SEVERE. STORMS SHOULD EXIT AREA SOON...PLANNING ON ENDING THE WATCH EARLY. A COLD FRONT WILL MOVE INTO THE REGION LATE TONIGHT AS INSTABILITY LINGERS...MORE STRONG TO SEVERE STORMS STILL POSSIBLE LATE TONIGHT AND MONDAY MORNING. WILL KEEP LIKELY POPS GOING FOR TONIGHT WITH FRONT APPROACHING. WILL UPDATE ZONES TO REMOVE SEVERE THUNDERSTORM WATCH AND EVENING WORDING...NO OTHER CHANGES PLANNED. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 59 72 41 67 / 70 40 10 0 KNOXVILLE MCGHEE TYSON AIRPORT, TN 59 70 40 64 / 70 60 10 0 OAK RIDGE, TN 58 70 39 64 / 70 50 10 0 TRI CITIES AIRPORT, TN 54 68 37 61 / 60 60 10 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && GH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 514 AM EDT SUN APR 2 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-031000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 414 AM CDT SUN APR 2 2006 /514 AM EDT SUN APR 2 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL SWING ACROSS THE REGION LATE THIS AFTERNOON...THEN A COLD FRONT WILL APPROACH THE AREA LATE TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...ESPECIALLY LATE THIS AFTERNOON AND AGAIN LATE TONIGHT. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TODAY OR TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1013 PM EDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG GREENEVILLE 36.17N 82.82W
04/02/2006 GREENE TN EMERGENCY MNGR
SEVERAL TREES DOWN ACROSS SOUTHERN AND EASTERN PORTIONS
OF COUNTY. AWNING BLOWN OVER CAUSING MINOR DAMAGE TO
MOBIL HOME.
&&
MEPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1017 PM EDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG 3 S ERWIN 36.10N 82.41W
04/02/2006 UNICOI TN LAW ENFORCEMENT
FEW TREES DOWN.
&&
MEPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1103 PM EDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG CLINTON 36.09N 84.13W
04/02/2006 ANDERSON TN LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTY WIDE.
0826 PM TSTM WND DMG MORRISTOWN 36.21N 83.30W
04/02/2006 HAMBLEN TN LAW ENFORCEMENT
TREE DOWN ON CHEROKEE DRIVE.
0845 PM TSTM WND DMG 5 SW MARYVILLE 35.70N 84.04W
04/02/2006 BLOUNT TN LAW ENFORCEMENT
FEW TREES DOWN 5 SW OF MARYVILLE.
0900 PM TSTM WND DMG JEFFERSON CITY 36.12N 83.49W
04/02/2006 JEFFERSON TN LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTY WIDE.
&&
MEPPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
1104 PM EDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG ONEIDA 36.50N 84.51W
04/02/2006 SCOTT TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN COUNTY WIDE. REPORTED BY
SHERIFFS OFFICE.
0715 PM HAIL JELLICO 36.58N 84.13W
04/02/2006 E0.88 INCH CAMPBELL TN LAW ENFORCEMENT
NICKEL SIZE HAIL ON I-75 SOUTH OF JELLICO.
0740 PM TSTM WND GST TAZEWELL 36.46N 83.58W
04/02/2006 E70.00 MPH CLAIBORNE TN AMATEUR RADIO
SPOTTER ESTIMATED WIND GUST TO 70 MPH NEAR HARRIGATE.
0745 PM TSTM WND DMG 6 SE WARTBURG 36.04N 84.51W
04/02/2006 MORGAN TN LAW ENFORCEMENT
NUMEROUS POWER LINES DOWN.
0751 PM TSTM WND DMG HARRIMAN 35.93N 84.56W
04/02/2006 ROANE TN LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS THE NORTH HALF OF THE COUNTY.
0800 PM TSTM WND DMG CLINTON 36.09N 84.13W
04/02/2006 ANDERSON TN LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTY WIDE.
0801 PM HAIL 5 SSE CLINTON 36.02N 84.10W
04/02/2006 E1.00 INCH ANDERSON TN AMATEUR RADIO
QUARTER SIZE HAIL ON HWY 25W SE OF CLINTON.
0810 PM HAIL POWELL 36.03N 84.03W
04/02/2006 E1.00 INCH KNOX TN EMERGENCY MNGR
NICKEL TO QUARTER SIZE HAIL.
0815 PM TSTM WND DMG 6 SW SNEEDVILLE 36.48N 83.29W
04/02/2006 HANCOCK TN LAW ENFORCEMENT
ROOF OFF BARN AND BARN IN ROAD ON HWY 33 SW OF
SNEEDVILLE. NUMEROUS TREES DOWN COUNTY WIDE.
0820 PM HAIL KNOXVILLE 35.97N 83.95W
04/02/2006 E1.00 INCH KNOX TN AMATEUR RADIO
NICKEL TO QUARTER SIZE HAIL ON CEDAR BLUFF. REPORTED BY
SPOTTER.
0824 PM TSTM WND DMG BUFFALO SPRINGS 36.22N 83.57W
04/02/2006 GRAINGER TN CO-OP OBSERVER
TREES DOWN COUNTY WIDE.
0824 PM TSTM WND GST BUFFALO SPRINGS 36.22N 83.57W
04/02/2006 M55.00 MPH GRAINGER TN CO-OP OBSERVER
55 MPH WIND AT BUFFALO SPRINGS WILDLIFE MANAGEMENT AREA.
0826 PM TSTM WND DMG MORRISTOWN 36.21N 83.30W
04/02/2006 HAMBLEN TN LAW ENFORCEMENT
TREE DOWN ON CHEROKEE DRIVE.
0840 PM TSTM WND DMG KODAK 35.97N 83.63W
04/02/2006 SEVIER TN LAW ENFORCEMENT
NUMEROUS TREES DOWN IN KODAK AREA.
0845 PM TSTM WND DMG 5 SW MARYVILLE 35.70N 84.04W
04/02/2006 BLOUNT TN LAW ENFORCEMENT
FEW TREES DOWN 5 SW OF MARYVILLE.
0855 PM TSTM WND GST 5 NE NEWPORT 36.01N 83.13W
04/02/2006 E60.00 MPH COCKE TN AMATEUR RADIO
SPOTTER ESTIMATED 60 MPH WIND AND RAINFALL OF 2 INCHES
PER HOUR AT PARROTTSVILLE.
0900 PM TSTM WND DMG JEFFERSON CITY 36.12N 83.49W
04/02/2006 JEFFERSON TN LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTY WIDE.
0905 PM HAIL SEVIERVILLE 35.89N 83.58W
04/02/2006 E0.75 INCH SEVIER TN LAW ENFORCEMENT
PENNY SIZE HAIL IN SEVIERVILLE.
0912 PM TSTM WND DMG PARROTTSVILLE 36.01N 83.09W
04/02/2006 COCKE TN AMATEUR RADIO
TREES, MAILBOXES, AND SIGNS DOWN IN PARROTTSVILLE.
0915 PM TSTM WND DMG GREENEVILLE 36.17N 82.82W
04/02/2006 GREENE TN EMERGENCY MNGR
SEVERAL TREES DOWN ACROSS SOUTHERN AND EASTERN PORTIONS
OF COUNTY. AWNING BLOWN OVER CAUSING MINOR DAMAGE TO
MOBIL HOME.
0915 PM TSTM WND DMG NEWPORT 35.96N 83.19W
04/02/2006 COCKE TN LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTY WIDE.
0930 PM TSTM WND DMG 3 S ERWIN 36.10N 82.41W
04/02/2006 UNICOI TN LAW ENFORCEMENT
FEW TREES DOWN.
&&
MEPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1224 AM EDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND DMG ONEIDA 36.50N 84.51W
04/03/2006 SCOTT TN LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN WEST HALF OF COUNTY.
&&
MEPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
139 AM EDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND DMG SUNBRIGHT 36.24N 84.67W
04/03/2006 MORGAN TN LAW ENFORCEMENT
FEW TREES DOWN IN SUMBRIGHT AREA.
0110 AM HAIL CLINTON 36.09N 84.13W
04/03/2006 E0.88 INCH ANDERSON TN AMATEUR RADIO
NICKEL SIZE HAIL IN CLINTON.
0125 AM HAIL KNOXVILLE 35.97N 83.95W
04/03/2006 E0.88 INCH KNOX TN AMATEUR RADIO
NICKEL SIZE HAIL AT I-75 AND CALAHAN RD.
&&
MEPThe Knoxville radar (KMRX), 30 km away, was scanning. The volume nearest the first event began at 06:00 UTC.
1 hail. Local standard time, as filed.
Penny-size hail near Kodak and Sevierville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501335.